The Link Between Hypokalemia And Stomach Acid Is Increased?
doctor some time ago, my body suddenly went limp, numb, like floating like a fainting body, palpitations and shortness of breath. when in an ugd and lab test, my potassium levels were far below normal but ECG results showed normal results. after that, I was diagnosed with hypokalemia and also GERD. I want to ask, is hypokalemia also related to the increase in stomach acid to the esophagus? because after a long time not feeling numb like I experienced when diagnosed with hypokalemia, I returned to feel numb in several parts of the body. just for information, after almost 2 months I took medication for stomach acid (omeprazole, antacids), starting today I stopped taking the drug. does this also affect my numbness? thank you
Hello, thank you for the question to HealthReplies.com.
hypokalemi shows complaints such as numbness, weakness, tingling sometimes to chest pain or shortness of breath.
GERD is gastroenteritis reflux disease, which is an increase in stomach acid into the upper digestive tract, causing the chest to feel hot, sore, painful and nauseous to vomiting.
GERD and hypokalaemia, there are several studies that show the relationship of the severity of symptoms to each other. However, to find out more about the causes, diagnosis and treatment of complaints that you experience, you should immediately consult a specialist in internal medicine.
prevention can be done:
1. Eat lots of high potassium foods like bananas
2. Reducing consumption of acidic and spicy foods
3. Reducing consumption of coffee and caffeine-containing foods
4. Increase consumption of mineral water and multivitamins that contain potassium
thus hopefully useful